MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 39 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 39 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3980BPS
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82171742 presented no issues during the manufacturing process that could be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician wanted to deploy the 8mm x 39mm x 80cm palmaz genesis transhepatic biliary stent however, the balloon burst.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d10, g4, g7, h1, h2, h3 and h6.The physician wanted to deploy the 8mm x 39mm x 80cm palmaz genesis transhepatic biliary stent; however, the balloon burst.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 82171742 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-sds burst - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event, as calcification is known to damage balloons.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the very limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
As reported, the physician wanted to deploy the 8mm x 39mm x 80cm palmaz genesis transhepatic biliary stent; however, the balloon burst.There was no reported patient injury.The product was returned for analysis.A non-sterile unit of product palmaz long gen / pro 39 x 80 biliary 80cm stent delivery system was received coiled inside of a clear plastic bag.Per visual analysis the balloon had not been inflated.No damages or anomalies were noted either on the balloon or on the rest of the device.Per functional analysis the guide wire lumen was flushed, and a lab sample guide wire was inserted through it.The inflator/deflator device was attached to the hub.A balloon inflation test was completed by applying pressure with the inflator/deflator.The balloon did not inflate as expected due to a leak condition observed at the distal section.Per sem analysis the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near to the balloon rupture.The outer surface presented evidence of scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface likely led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82171742 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - burst in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics, although unknown, may have contributed to the event as evidenced by abrasions noted on the outer surface during analysis.The outer surface presented evidence of scratch marks near to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.Calcification is known to cause damage to balloons that may result in a burst when inflated.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ it is not known where the target lesion was located.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 39 X 80 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key10098629
Report Number9616099-2020-03716
Device Sequence Number16924728
Product Code FGE
UDI-Device Identifier20705032040119
UDI-Public20705032040119
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberPG3980BPS
Device Catalogue NumberPG3980BPS
Device Lot Number82171742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/05/2020
09/28/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/23/2020
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.